Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 3, NWS Lubbock, TX

June 11, 202114 counties in Texas

NWS Lubbock, TX issued this heat advisory at Jun 11, 2021, 2:47 AM CDT for 14 counties in Texas. It took effect at Jun 11, 2021, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2021, 2:47 AM CDT (07:47 UTC)
In effect from
Jun 11, 2021, 1:00 PM CDT
Expired
Jun 11, 2021, 9:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 42 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2498 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
2667 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS74 KLUB 110747
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
247 AM CDT Fri Jun 11 2021

TXZ033>036-039>042-111600-
/O.NEW.KLUB.HT.Y.0003.210611T1800Z-210612T0200Z/
Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Morton, Whiteface, Levelland, Sundown, 
Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, 
Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, 
Post, and Lake Alan Henry
247 AM CDT Fri Jun 11 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Cochran, Hockley, Lubbock, Crosby, Yoakum, Terry, Lynn 
  and Garza Counties.

* WHEN...From 1 PM this afternoon to 9 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
2 follow-up statements
728 
WWUS74 KLUB 112004
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
304 PM CDT Fri Jun 11 2021

TXZ031-032-037-038-043-044-120200-
/O.EXA.KLUB.HT.Y.0003.000000T0000Z-210612T0200Z/
Motley-Cottle-Dickens-King-Kent-Stonewall-
Including the cities of Old Glory, Roaring Springs, Paducah, Cee
Vee, Guthrie, Jayton, Dickens, Dumont, Aspermont, Spur, and
Matador
304 PM CDT Fri Jun 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Heat index values up to 114.

* WHERE...Cottle, Dickens, Kent, King, Motley and Stonewall Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

TXZ033>036-039>042-120200-
/O.CON.KLUB.HT.Y.0003.000000T0000Z-210612T0200Z/
Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Wolfforth, ODonnell, Meadow, Slaton,
Lubbock, Brownfield, New Home, Tahoka, Plains, Wellman, Ralls,
Levelland, Whiteface, Denver City, Lake Alan Henry, Post, Morton,
Crosbyton, and Sundown
304 PM CDT Fri Jun 11 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Heat index values up to 110.

* WHERE...Cochran, Crosby, Garza, Hockley, Lubbock, Lynn, Terry and 
  Yoakum Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

26
522 
WWUS74 KLUB 120157
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
857 PM CDT Fri Jun 11 2021

TXZ031>044-120300-
/O.EXP.KLUB.HT.Y.0003.000000T0000Z-210612T0200Z/
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Dickens, Lubbock, Cee Vee, Slaton,
Plains, Whiteface, Denver City, Matador, Wolfforth, ODonnell,
Guthrie, New Home, Lake Alan Henry, Dumont, Post, Spur, Jayton,
Paducah, Wellman, Aspermont, Meadow, Old Glory, Roaring Springs,
Crosbyton, Brownfield, Tahoka, Ralls, Levelland, Sundown, and
Morton
857 PM CDT Fri Jun 11 2021

...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

Temperatures have fallen into the lower 90s, and will continue to 
drop through the late evening and overnight hours. Thus, the Heat 
Advisory will be allowed to expire.

$$

23

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this heat advisory went out at Jun 11, 12:40 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 11, 12:40 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1240 AM CDT Fri Jun 11 2021

.AVIATION...
VFR is expected to prevail through the forecast period. There is a
chance of fog developing in the vicinity of KCDS around sunrise,
but confidence is too low for mention in the TAF.

&&

.PREV DISCUSSION... /issued 239 PM CDT Thu Jun 10 2021/

SHORT TERM...
The main focus in the short-term will continue to be above normal
temperatures affecting the area. At 1:30 PM, a dryline was analyzed
extending along a line from Silverton to Slaton to O'Donnell with
dewpoints in the 70s to the east of the dryline and decreasing to
25F over Parmer county. This dryline is expected to mix a little
farther to the east but will not make it as far as yesterday. There
remains a very low chance that storms may form along the dryline
this afternoon and if a storm does form, steep lapse rates, and
MUCAPE values ~ 5000 J/kg, will allow for the storm to quickly
become severe. However, with a ridge and a strong CAP firmly over
the area, storms will have a hard time taking off. Plenty of solar
radiation and downslope winds this afternoon will lead to heat
advisory conditions over the southwestern Texas Panhandle and South
Plains; while hot and moist conditions will lead advisory conditions
over the eastern zones. Temperatures are expected to only fall into
the 70s for much of the area tonight.

The dryline will once again mix to the east of the Caprock
Escarpment tomorrow bringing dry conditions to the South Plains. A
surface low will move into the southern Texas Panhandle tomorrow,
bringing downslope winds to much of the area. A combination of solar
radiation, strong downslope flow, and compressional heating from a
weak "cold" front moving into the area will result in high
temperatures slightly higher than today, with highs for Lubbock
potentially hitting or exceeding the daily record high for tomorrow
(currently 105F, set in 2008). Another heat advisory will
potentially be needed tomorrow; however, we will allow the next
shift issue it due to low confidence for what parts of the area will
meet criteria. GKendrick

LONG TERM...
The long term period begins with a stalled frontal boundary
bisecting the CWA. Friday night into Saturday, the upper ridge will
begin to reamplify with the 500mb high shifting westward over New
Mexico. This will allow the increasingly diffuse surface boundary to
drift southward through the evening on Friday into the overnight
hours. The atmosphere appears well-capped, but the magnitude of
available moisture combined with lingering hot temperatures on
Friday will nevertheless result in a low chance of precip late
Friday night. For now, will keep PoPs below mentionable but storm
chances are non-zero in the vicinity of this boundary across the far
southern South Plains. Outside of this small area, Friday night will
remain dry.

Saturday will also be dry across the area as the 500mb high
continues to build over New Mexico. With the aforementioned surface
boundary now washed out to our south, winds will return to
southeasterly across the CWA. Some guidance solutions suggest
terrain-forced convection making an appearance across eastern New
Mexico Saturday afternoon and evening with the return to an upslope
component to the low level flow. As a result of the upper high
center shifting westward relative to our region, upper steering flow
will acquire a westerly component, although it will be weak.
Therefore, it will be possible for some of this convection to drift
into the western South Plains and southwestern Panhandle. However,
this is far from certain and any convection, if it occurs, will
likely not move very far east into Texas due to a rather strong
inversion around 600mb.

Through the second half of the weekend into early next week, the
upper ridge will continue to build and will shift northward,
eventually settling over southwestern Colorado by Tuesday. The
strength of this ridge is quite impressive, with the ECMWF
suggesting the 500mb high center will peak above 600dm. Other
solutions aren't quite as agressive, but regardless of the precise
magnitude, hot temperatures look to prevail over the western half of
the CONUS through much of next week. Locally, the position of the
500mb high to our west means we will see slightly cooler
temperatures next week than we are currently experiencing this week.
High temperatures will fall into the lower to mid 90s by the middle
of the week, much closer to average for this time of year.

With the upper ridge in our vicinity through next week, widespread
precipitation appears unlikely. However, there are signals in the
guidance which suggest that small chances for thunderstorms do exist
next week as weak upper level impulses rotate around the periphery
of the ridge. It is difficult to say with much confidence when this
may occur, and there is little coherence in guidance at this time.
Locally, conditions do not appear favorable for convection to
initiate within the CWA. Given the position of the ridge and north
to northeasterly upper flow, the most plausible scenario for
precipitation next week is if an MCS were to form in response to an
upper impulse to our north and propagate southward into the region.
As of now, Monday appears to have the largest chance of this
occurring, but with the large spread in guidance, PoPs remain low. In
short, precipitation is possible through much of next week but there
is very low confidence in when it may occur, as chances are highly
dependent on the evolution of very subtle features in the upper
levels. For now, PoPs were left below mentionable levels for most of
next week. /DWK

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

55/99/99
Hazardous weather outlook, Jun 10, 9:01 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
901 PM CDT Thu Jun 10 2021

TXZ021>044-120215-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
901 PM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Temperatures will approach Heat Advisory criteria Friday afternoon
as temperatures approach 105 degrees across the central and southern
South Plains and heat index values approach 110 degrees across the
extreme southeastern Panhandle and the Rolling Plains.

Thunderstorm chances, some potentially severe, are in the forecast
Saturday evening across the extreme southwestern Texas Panhandle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.